Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 11, 2017, 3:18 PM EST. It took effect at Jan 11, 2017, 4:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 3:18 PM EST (20:18 UTC)
- In effect from
- Jan 11, 2017, 4:00 PM EST
- Expired
- Jan 12, 2017, 7:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
019 WHUS72 KMFL 112018 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 318 PM EST WED JAN 11 2017 AMZ650-651-670-671-120430- /O.NEW.KMFL.SC.Y.0002.170111T2100Z-170112T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 318 PM EST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
245 WHUS72 KMFL 120229 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 929 PM EST WED JAN 11 2017 AMZ650-651-670-671-121200- /O.CON.KMFL.SC.Y.0002.000000T0000Z-170112T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 929 PM EST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 1:17 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 11, 1:17 PM EST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Miami FL 117 PM EST Wed Jan 11 2017 .AVIATION... Through 12/0600Z, east winds, sustained 12-15 KT with occasional gusts up to near 21 KT, will continue along the east coast TAF sites. Winds will decrease late this evening, but remain easterly at around 8 KT. Aft 12/1400Z, easterly winds will strengthen once again. Isolated light showers will be possible through the period, mainly affecting airports in the southern portion of the peninsula. && .PREV DISCUSSION... /issued 1026 AM EST Wed Jan 11 2017/ UPDATE... Latest visible satellite loop showed a few patches of stratocumulus moving rapidly east to west across central and southern portions of our CWA. The 12Z MFL sounding indicated a moist layer to near 800 mb with dry air aloft and easterly winds, 20-25 mph, were noted throughout the boundary layer. As diurnal heating occurs, mixing should push these winds down to the surface, resulting in yet another breezy day across South Florida. Small scale models, such as the HRRR and Hi-Res WRF, advect spotty light showers from the Atlantic over mainly southern portions of the peninsula. Thus, in the grids, have highlighted the highest chance of precip in the aforementioned area. However, with limited moisture in place, do not expect much in the way of accumulation. PREV DISCUSSION... /issued 435 AM EST Wed Jan 11 2017/ DISCUSSION... Forecast for today into the weekend, including the extended forecast... High pressure continues to dominate across the southeast and along Atlantic sea board, with a developing surface low and frontal system near the Great Lakes. The surface high off New England will shift east as the cold front shifts northeast, then the axis of the surface high across the southeast will shift from a southwest to northeast orientation to a more east-west orientation by Friday. Mean while the upper level ridge across Florida and adjacent waters is forecast to be reinforced later in the week if the upper level low off California develops, with guidance trends the last few days being very consistent with this scenario. The net effect for South Florida is forecast to be high pressure dominating across the region through Friday, with breezy day time conditions along the eastern peninsula with occasional passing showers embedded in patches of stratocumulus moving eastward across the Atlantic waters. The extended forecast is basically the same, with extended global model guidance indicating high pressure dominating with easterly flow continuing. These conditions could persist into early next week, but could start to break down mid- week next week with extended guidance indicating a cold front moving into the southeast and may impact Florida later next week. Current water level observation at Virginia Key continues to indicate a gradual rising trend, with the tides expected to rise over the next couple of days. In addition easterly winds across the Atlantic waters in the 15 to 20 knot range are expected to continue for at least a few more days if not more. Therefore the water level anomalies will increase and there might be a slight risk of minor coastal inundation in the usual vulnerable locations over the next few days. MARINE... Winds across the Atlantic waters, Biscayne Bay and the off shore Gulf waters are expected to be in the 15 to 20 knot range today and will likely continue over the next couple of days at least, although there might be periods where winds could be a few knots higher or lower. Therefore a SCEC precautionary statement is in effect for all local waters with the exception of Lake Okeechobee. For the Atlantic and Gulf Stream waters, periods with seas of 4 to 6 feet are possible over the next few days, with off shore Gulf seas periods of 3 to 4 feet possible. Similar conditions for enhanced easterly winds and seas could persist into the upcoming weekend. BEACH FORECAST... Risk of rip currents...Easterly winds in the 15 to 20 knot range, with occasional periods slightly higher, and enhanced seas will continue to result in a high risk of rip currents across the Atlantic coast beaches. This will likely continue through at least Friday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 67 78 69 77 / 20 20 20 20 Fort Lauderdale 68 77 69 76 / 20 20 20 20 Miami 67 78 68 77 / 20 20 20 20 Naples 59 79 62 80 / 10 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Friday morning for FLZ168-172-173. AM...None. GM...None. && UPDATE...27/JT DISCUSSION...60/BD MARINE...60/BD AVIATION...27/JT BEACH FORECAST...60/BD
Hazardous weather outlook, Jan 11, 9:47 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 947 AM EST WED JAN 11 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120300- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 947 AM EST WED JAN 11 2017 ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH RISK OF RIP CURRENTS WILL LIKELY REMAIN IN EFFECT FOR THE ATLANTIC BEACHES THROUGH THURSDAY NIGHT. NEAR HAZARDOUS MARINE CONDITIONS WILL CONTINUE OVER THE ATLANTIC WATERS FOR MOST OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.